Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Invariant subspaces of arbitrary multiplicity for the shift on $\ell^1$


Author: Aharon Atzmon
Journal: Proc. Amer. Math. Soc. 129 (2001), 1963-1967
MSC (2000): Primary 47B37; Secondary 46J20
DOI: https://doi.org/10.1090/S0002-9939-00-05759-2
Published electronically: November 22, 2000
MathSciNet review: 1002583
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

It is shown that if $n$ is a positive integer or $n=\infty$, then the unilateral shift on $\ell^1$ has an invariant subspace such that its restriction to it has multiplicity $n$.


References [Enhancements On Off] (What's this?)

  • [1] E. Abakumov and A. Borichev, Shift invariant subspace with arbitrary indices in $\ell^p$spaces, preprint, 1998.
  • [2] A. Atzmon, Nonfinitely generated closed ideals in group algebras, J. Functional Analysis (1972), 444-462.
  • [3] A. Atzmon, Translation invariant subspaces of $L^p(G)$, Studia Math. 48 (1973), 245-250. MR 48:11915
  • [4] A. Atzmon, Addition to the paper: Translation invariant subspaces of $L^p(G)$, Studia Math. 52 (1975), 291-292.MR 50:14061
  • [5] A. Beurling, On two problems concerning linear transformations in Hilbert space, Acta Math. 81 (1949), 239-255.MR 46:04
  • [6] A. Borichev, Invariant subspaces of a given index in Banach spaces of analytic functions, J. Reine Angew. Math. 505 (1998), 23-44. MR 2000i:47010
  • [7] C.C. Graham and O.C. McGehee, Essays in commutative harmonic analysis, Springer-Verlag, New York, 1979. MR 81d:43001
  • [8] H. Helson, Lectures on invariant subspaces, Academic Press, New York, 1964.MR 30:1409
  • [9] H. Helson and D. Lowdenslager, Invariant subspaces, Proc. Internat. Symp. Linear Spaces, Jerusalem, 1960, pp. 251-262, Macmillan (Pergamon), New York, 1961.MR 28:487
  • [10] J.P. Kahane, Séries de Fourier absolument convergentes, Springer-Verlag, New York, 1970.
  • [11] J.P. Kahane and R. Salem, Ensembles parfait et séries trigonométriques, Hermann, Paris, 1963. MR 28:3279
  • [12] J.P. Kahane and Y. Katznelson, Sur les algèbres de restriction de séries de Taylor absolument convergent à une fermé du cercle, J. Anal. Math. 23 (1970), 185-197. MR 42:8179
  • [13] S. Richter, Invariant subspaces in Banach spaces of analytic functions, Trans. Amer. Math. Soc. 304 (1987), 585-616. MR 88m:47056
  • [14] N. Th. Varopoulos, Tensor algebras and harmonic analysis, Acta Math. 119 (1967), 51-112.MR 39:1911

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B37, 46J20

Retrieve articles in all journals with MSC (2000): 47B37, 46J20


Additional Information

Aharon Atzmon
Affiliation: School of Mathematical Sciences, Tel Aviv University, Tel Aviv 69978, Israel
Email: aatzmon@math.tau.ac.il

DOI: https://doi.org/10.1090/S0002-9939-00-05759-2
Received by editor(s): September 10, 1998
Received by editor(s) in revised form: October 13, 1999
Published electronically: November 22, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society